Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Headache after exercising. Taken aspirin. Should I go to ER?

I am a 49 yo otherwise healthy women. 2 weeks ago I decided to start working out to get to my suggested weight, I need to loose 30lbs. On the second day of my workout I decided to use the weight machines before running on the treadmill. After the 5th repetition on the machine I got an immediate and very painful headache . I walked it off and ran 2 miles and walked 2. The headache eventually went away and I returned to the gym the next week. I again tried weights first and after 1 repetition I got the headache. I stopped and ran 2.5 miles on the treadmill and walked 1.5 and the headache eventually went away after aspirin . I have not returned to the gym but was at home and was doing a minor chore and I felt the headache trying to return. I took my blood pressure and the left arm was 157/89 and the right arm was 134/88. Today I got a slight headache for no reason and I monitored my blood pressure most of the day. Systolic was always 140-150 and diastolic was 85-90. When I exert my self like cooking or dishes there is always a 15- 22 Systolic difference between the left and right arm. I am waiting for an appointment but at what point should I go to the ER and should I continue taking Aspirin ?
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello coleet2000
Welcome to HCM
Headache after work out may occur due to a lot of reasons and most common reason is Hypoglycemia or decreased glucose in blood so taking glucose just before exercise will help. You can take bananas, biscuits etc.
Other possible reason may be Dehydration.
One other reason is exercise cause vasodilatation or increased blood flow so over all pressure in brain increases and this may cause headache. Though your blood pressure in higher normal range as per your age but most probably while exercise its going to higher levels.
You can take Aspirin for this but there are many side effects of aspirin on chronic basis as gastritis or development of ulcers in stomach. So as per my opinion kindly visit a doctor and take advise for High BP and once your BP will be in normal range you will see improvement.
Hope I cleared your doubt.
Take Care
Answered: Sat, 23 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor